Josh Reed

Associate Professor
Leonard N. Stern School of Business
New York University


E-mail address:


Ph.D., Industrial and Systems Engineering, Georgia Institute of Technology, August 2007

B.S., Industrial Engineering, University of Illinois at Urbana-Champaign, May 2000

Research Publications

Reed, J. E, Ward A. R. A Diffusion Approximation for a Generalized Jackson Network with Reneging, Proceedings of the 42nd Annual Conference on Communication, Control, and Computing, Setp. 29-Oct. 1, 2004 (2004) . (pdf)

2. Reed, J. E, Ward A. R. Approximating the GI/GI/1+GI Queue with a Nonlinear Drift Diffusion, Mathematics of Operations Research, 33(3), 606-644. (2008) (pdf)

3. Reed, J. E The G/GI/N Queue in the Halfin-Whitt Regime , Annals of Applied Probability, 19(6), 2211-2269. (2009) (pdf)

4. Puhalskii A. A., Reed, J. E On Many-Server Queues in Heavy Traffic, Annals of Applied Probability, 20(1), 129-195. (2010) (pdf)

5. Reed, J. E. and Zwart, B. A Piecewise Linear SDE Driven by a Levy Process, Journal of Applied Probability, 48A, 109-119. (2011) (pdf)

6. Avellaneda, M., Reed, J., and Stoikov, S. Forecasting Prices from Level-I Quotes in the Presence of Hidden Liquidity , Algorithmic Finance, 1, 35-43. (2011) (pdf)

7. Jennings O. B., Reed, J. E An Overloaded Multiclass FIFO Queue with Abandonments, Operations Research, 60(5), 1282-1295. (2012) (pdf)

8. Reed, J. E, Tezcan T. Hazard Rate Scaling for the GI/M/n+GI Queue, Operations Research, 60(4), 981-995. (2012) (pdf)

9. Reed, J. E. and Yechiali, U. Queues in Tandem with Customer Deadlines and Retrials, Queueing Systems, 70(3), 1-34. (2012) (pdf)

10. Frolkova, M., Reed, J. and Zwart B. Fixed-point approximations of bandwidth sharing networks with rate constraints, ACM Sigmetrics Performance Evaluation Review , 39(2), 47-49. (2012) (pdf)

11. Reed, J. E., Ward, A. R., and Zhan, D. On the Generalized Skorokhod Problem, Journal of Applied Probability, 50, 16-28. (2013) (pdf)

12. Pinedo, M. and Reed, J. An Application of the Least Flexible Job First Rule in Scheduling and Queueing, Operations Research Letters, 41(6), 618-621. (2013) (pdf)

13. Frolkova, M., Reed, J. and Zwart B. Fluid limits for bandwidth sharing networks with rate constraints, Mathematics of Operations Research, 39(3), 746-774. (2014) (pdf)

14. Reed, J. and Zwart B. Limit Theorems for Markovian Bandwidth Sharing Networks with Rate Constraints, Operations Research, 62(6), 1453-1466. (2014) (pdf)

15. Reed, J. and Talreja, R. Distribution-Valued Heavy-Traffic Limits for the G/GI/Infty Queue, Annals of Applied Probability, 25(3), 1420-1474. (2015) (pdf)

16. Reed, J. and Shaki, Y. A Fair Policy for the G/GI/N Queue with Multiple Server Pools, Mathematics of Operations Research, 40(3), 558-595. (2015) (pdf)

17. Hurvich, C. and Reed, J. Series Expansions for the All-Time Maximum of Alpha-Stable Random Walks, Advances in Applied Probability, 48(3) , 744-767. (2016) (pdf)

18. Boxma, O., Mandjes, M. and Reed, J. On a Class of Reflected AR(1) Processes, Journal of Applied Probability, 53(3), 818-832. (2016) (pdf)

19. Lakner, P., Reed, J. and Stoikov, S. High Frequency Asymptotics for the Limit Order Book, Market Microstructure and Liquidity, 2(1). (2016) (pdf)

20. Reed, J. E. and Zhang, B. Managing Capacity and Inventory Jointly for Large-Scale Manufacturing Systems, Queueing Systems, 86, 61-94. (2017) (pdf)

21. Lakner, P., Reed, J. and Simatos, F. Scaling Limits for a Limit Order Book Model Using the Regenerative Characterization of Levy Trees, Stochastic Systems, 7(2), 342-373. (2017) (pdf)

22. Lakner, P., Reed, J. and Zwart, B. On the Roughness of the Paths of RBM in a Wedge, Ann. Inst. H. Poincare Probab. Statist, 55(3), 1566-1598. (2019) (pdf)

23. Abdallah, T., Asadpour, A. and Reed, J. Large-scale Bundle Size Pricing: A Theoretical Analysis, Operations Research, 69(4), 1158-1185. (2021) (pdf)

24. Lakner, P. and Reed, J. E. Optimal Cash Management Using Impulse Control, Indagationes Mathematicae, 34(5), 1181-1205. (2023) (pdf)

25. Lakner, P., Liu, Z. and Reed, J. Reflected Brownian Motion with Drift in a Wedge, Queueing Systems, Accepted. (2023) (pdf)

Submitted Papers

26. Abdallah, T., Asadpour, A. and Reed, J. Dynamic Pricing in the High Demand Regime, Submitted. (2023) (pdf)